MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
Catheter was trimmed to 23cm and successfully inserted in right basilica vein.Two weeks later when trying to flush the white luer a little resistance was met.Upon further investigation the dressing site was completely wet from flushing attempts.The decision was made by a fellow to cap off the white luer and attempt to use the red luer.Eventually the same effect occurred on the red luer.The line was removed and upon inspection of the line it seemed to be leaking where the luers and the tubing connect.
 
Additional Manufacturer Narrative
One 2.6f vascu-picc was returned for evaluation.The lumen was trimmed at the 23cm mark.No visual damage to the catheter was noted.A functional evaluation determined both extensions leak at the luer junction when the device is flushed.The device was forwarded to the contract manufacturer for evaluation and investigation.Inspection of the device showed that there appears to be a tear of the extension just above the distal end of the luer and the extension also appears to have a narrowing, usually exhibited due to stretching.Each extension exhibits a tear approximately 2mm above the distal end of the luer.Based on the investigation of the manufacture process and the returned device, we are not able to determine a possible root cause for this issue.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7482775
Report Number2518902-2018-00030
Device Sequence Number1476620
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/29/2020
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMJLM470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;